African Diaspora Journal of Mathematics

Bumps of Potentials and Almost Periodic Oscillations

J. Blot and D. Lassoued

Full-text: Open access


We establish the existence of a Besicovitch almost periodic solution of a second-order differential equation, $u''(t)+ D_1V(u(t),t) = 0$, in a Hilbert space, when the potential $V(.,t)$ possesses a bump surrounded with a hollow. We use a variational method on a Hilbert space of Besicovitch almost periodic functions.

Article information

Afr. Diaspora J. Math. (N.S.), Volume 12, Number 2 (2011), 122-133.

First available in Project Euclid: 13 October 2011

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34C27: Almost and pseudo-almost periodic solutions
Secondary: 49J27

almost periodic solutions second-order differential equations variational method


Blot, J.; Lassoued, D. Bumps of Potentials and Almost Periodic Oscillations. Afr. Diaspora J. Math. (N.S.) 12 (2011), no. 2, 122--133.

Export citation


  • C. D. Aliprantis and K. C. Border, Infinite dimensional analysis, Second edition, Springer-Verlag, Berlin, 1999.
  • J. P. Aubin, Applied functional analysis, John Wiley & Sons, New York, 1979.
  • M. Ayachi and J. Blot, A variational approach for almost periodic solutions in retarded functional differential equations, Differ. Equ. Appl. 1(1) (2009), 67-84.
  • M. Ayachi, J. Blot, and P. Cieutat, Almost periodic solutions of monotone second-order differential equations, Adv. Nonlinear Stud. 11 (2011), 541-554.
  • P. Benilan, Fonctions vectorielles d'une variable réelle, Appendix in the book of H. Brezis, Opérateurs maximaux monotones, et semi-groupes de contraction dans les espaces de Hilbert, North-Holland Publishing Company, Amsterdam 1973.
  • A. S. Besicovitch, Almost periodic functions, Cambridge University Press, Cambridge 1932.
  • J. Blot, Une approche hilbertienne pour les trajectoires presque-périodiques, C.R. Math. Acad. Sci. Paris, Série I, 313 (1991), 487-490.
  • J. Blot, Almost periodic solutions of forced second-order Hamiltonian systems, Ann. Fac. Sci. Toulouse Math. (6) XIII(3) (1991), 351-363.
  • J. Blot, Almost periodically forced pendulum, Funkcial. Ekvac. 36(2) (1993), 235-250.
  • J. Blot, Oscillations presque-périodiques forcées d'équations d'Euler-Lagrange, Bull. Soc. Math. France 122(2) (1994), 285-304.
  • J. Blot, P. Cieutat, G. M. N'Guérékata, and D. Pennequin, Superposition operators between various almost periodic function spaces and applications, Commun. Math. Anal. 6(1) (2009), 42-70.
  • H. Bohr, Almost periodic functions, Julius Springer, Berlin 1933.
  • D. Bugajewski and G. M. N'Guérékata, On some classes of almost periodic functions in abstract spaces, Intern. J. Math. and Math. Sci. 61 (2004), 3237-3247.
  • P. Cieutat, Almost periodic solutions of second-order systems with monotone fields on a compact subset, Nonlinear Anal. 53 (2003), 751-763.
  • C. Corduneanu, Almost periodic oscillations and waves, Springer Science+Businesss Media, LLC, New York 2009.
  • S. Lang, Real and functional analysis, Third edition, Springer-Verlag, New York, Inc. 1993.
  • A.A. Pankov, Bounded and almost periodic solutions of nonlinear operator differential equations, English edition, Kluwer Academic Publishers, Dordrecht 1990.
  • F. Riesz and B. Sz Nagy, Analyse fonctionnelle, 6-th French edition, Gauthier-Villars, Paris 1975.
  • S. Zaidman, Almost periodic functions in abstract spaces, Pitman Publishing Inc., Marshfield, Mass. 1985.